MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38483
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # = p100022/s026.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "physician was advancing the ptx catheter and there was resistance.There was tortuosity and calcification present.Physician started deploying the stent and thumbwheel was very hard to move.All of a sudden the thumbwheel clicked and it was like the stent was fully deployed but it wasn't.There was still a portion of the stent that was not deployed but the thumbwheel did not work.The physician slowly pulled the delivery catheter and the remainder of the stent was fully out of the delivery catheter.There was a portion of the stent that elongated.Physician did a post dilatation afterwards.The patient was not harmed.".
 
Event or Problem Description
As reported to customer relations, "physician was advancing the ptx catheter and there was resistance.There was tortuosity and calcification present.Physician started deploying the stent and thumbwheel was very hard to move.All of a sudden the thumbwheel clicked and it was like the stent was fully deployed but it wasn't.There was still a portion of the stent that was not deployed but the thumbwheel did not work.The physician slowly pulled the delivery catheter and the remainder of the stent was fully out of the delivery catheter.There was a portion of the stent that elongated.Physician did a post dilitation afterwards.The patient was not harmed.".
 
Additional Manufacturer Narrative
Pma/510(k) # = p100022/s026.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington , indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zisv6-35-125-6-140-ptx device of lot number c1572032 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 25th april 2019.The returned device lab examination findings and observations can be referred through attached photos.Crinkling was observed on the stent retraction sheath (srs) and the retraction wire was found to be separated from the srs.Document review: prior to distribution zisv6-35-125-6-140-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-140-ptx of lot number c1572032 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1572032.It should be noted that the instructions for use states the following: ¿precautions if resistance is met during advancement of the delivery system, do not force passage.Remove the delivery system and replace with a new device.¿ ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment, and removal in order to ensure adequate support of the system.If hydrophilic wire guides are used, they must be kept fully activated.¿ ¿do not use excessive force to deploy the stent.If excessive resistance is felt when beginning deployment, remove the delivery system without deploying the stent and replace with a new device.¿ image review : images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression: implantation of the left superficial femoral artery (sfa) zisv6-35-125-6-140-ptx in a stretched state is confirmed.The stretching involved a 3cm segment of mid proximal stent.This is consistent with successfully deployment of more than half the stent before the retraction sheath and ribbon separated.The proximal most 3cms deployed without significant stretch.Given an overall deployed stent length of 14.5cm, the length of the stretched segment was doubled.Severe tortuosity and calcification would have increased retraction ribbon friction.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the device.The use of a non-recommended wire guide with the device may have resulted in insufficient device support during advancement and/or attempted deployment.Insufficient device support may have caused and/or contributed to increased forces on the srs during attempted deployment resulting in the retraction wire separating from the srs during deployment.From the information provided and from the imaging review, it is known that the patient exhibited a severely tortuous and calcified anatomy.It is possible that the difficult patient anatomy may have caused and/or contributed to resistance during advancement.This resistance may also have contributed to the forces exerted on the srs during deployment contributing to separation of the retraction wire from the srs.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8517729
Report Number3001845648-2019-00155
Device Sequence Number1919841
Product Code NIU
UDI-Device Identifier10827002384832
UDI-Public(01)10827002384832(17)201105(10)C1572032
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2020
Device Model NumberG38483
Device Catalogue NumberZISV6-35-125-6-140-PTX
Device Lot NumberC1572032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/19/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1